Alert archive / Texas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 321, NWS Midland/Odessa, TX

June 4, 2025Brewster County, Pecos County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 4, 2025, 8:13 PM CDT for Brewster County, Pecos County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2025, 8:13 PM CDT (01:13 UTC)
Expired
Jun 4, 2025, 9:00 PM CDT
In force
47 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Brewster County, TX, Pecos County, TX

The radar

The Midland/Odessa radar (KMAF), 192 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 1.2 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2025-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 889 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2025-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
889 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
1534 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

758 
WUUS54 KMAF 050113
SVRMAF
TXC043-371-050200-
/O.NEW.KMAF.SV.W.0321.250605T0113Z-250605T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
813 PM CDT Wed Jun 4 2025

The National Weather Service in Midland has issued a

* Severe Thunderstorm Warning for...
  Southwestern Pecos County in southwestern Texas...
  North central Brewster County in southwestern Texas...

* Until 900 PM CDT.

* At 813 PM CDT, a severe thunderstorm was located 18 miles northeast
  of Alpine, moving east at 20 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  southwestern Pecos and north central Brewster Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3047 10351 3059 10350 3065 10295 3027 10297
TIME...MOT...LOC 0113Z 271DEG 17KT 3052 10341 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

29

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 5:58 PM CDT, 2 hours 15 minutes earlier. Its key messages:

  • Updated at 554 PM CDT Wed Jun 4 2025
  • Severe storms will be possible Thursday afternoon and evening with very large hail, damaging winds, and a tornado or two as possible threats. Heavy rainfall may also lead to localized flash flooding.
  • Warmer temperatures arrive Friday with many locations expected to reach the triple digits this weekend.
  • Another front comes through Monday into Tuesday next week bringing temperatures back towards normal.
Area forecast discussion, Jun 4, 5:58 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
558 PM CDT Wed Jun 4 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 554 PM CDT Wed Jun 4 2025

- Severe storms will be possible Thursday afternoon and evening
  with very large hail, damaging winds, and a tornado or two as
  possible threats. Heavy rainfall may also lead to localized
  flash flooding.

- Warmer temperatures arrive Friday with many locations expected
  to reach the triple digits this weekend.

- Another front comes through Monday into Tuesday next week
  bringing temperatures back towards normal.

&&

.SHORT TERM...
(This afternoon through Thursday night)
Issued at 254 PM CDT Wed Jun 4 2025

The forecast remains on track with a front nearly stalled across
Terrell, Brewster, and Presidio counties. With the front nearby and
plenty of warming for this afternoon, a storm or two cannot be ruled
out for this evening. By tonight, return flow resumes and isolated
showers and storms will be possible across SE NM and the northern
Permian Basin, but are not expected to be strong or severe. Thursday
sees the dryline sharpen along the western edge of the CWA and hi-
res guidance provides two solutions for tomorrow afternoon. One is
less storm coverage overall with isolated storms across the Trans
Pecos. The other has greater coverage with storm mode starting off
as discrete cells becoming multicellular in nature by the late
evening. In either case, forecast soundings show an environment
favorable for very large hail(steep lapse rates, large CAPE profile
in the mid-levels), damaging winds, and even a tornado or two in the
most well organized cells. However, how much activity that is seen
tomorrow and into tomorrow evening is dependent on how tonight's
convection to the north develops. Leftover boundaries may act as a
focus for storms to develop Thursday afternoon/evening.

Storms will gradually decay and push to the east by late Thursday
night. Lows areawide will be settle into the 60s to low 70s as low
level moisture and cloud cover keep temperatures from cooling more
efficiently.

-Stickney

&&

.LONG TERM...
(Friday through Tuesday)
Issued at 254 PM CDT Wed Jun 4 2025

Upper level ridge begins to move in from Northern Mexico on Friday
and will decrease overall rain chances for the weekend. Low(20-40%)
chances will remain across the Davis Mountains and over the northern
Permian Basin through the weekend. Highs each day will be quite warm
with many places reaching into the upper 90s to low 100s Friday,
Saturday, and Sunday afternoons. While this is still a couple days
away, excessive heat products may be needed for areas south of I-10.
Beyond this weekend, another system swings out of the west and
pushes a weak front across the region. Temperatures get knocked back
towards normal for Tuesday and Wednesday next week. Rain chances
during that time continue to be low(10-30%), but not zero!

-Stickney

&&

.AVIATION...
(00Z TAFS)
Issued at 554 PM CDT Wed Jun 4 2025

VFR will prevail this evening before MVFR/IFR ceilings develop
once again across the terminals. Some hi-res model guidance
suggests showers and storms will develop across SE NM overnight
and spread east into the Permian Basin. Confidence right now is
low so have not included in this set of TAFs, but will continue to
monitor.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               69  89  70  95 /  40  30  20  10
Carlsbad                 69  94  68  99 /  40  10  20  20
Dryden                   75  96  74  99 /  10  10  10   0
Fort Stockton            72  94  70  97 /  20  40  20  20
Guadalupe Pass           65  89  67  92 /  30  20  30  30
Hobbs                    65  87  65  93 /  40  30  20  20
Marfa                    65  91  64  91 /  20  50  50  40
Midland Intl Airport     71  91  72  96 /  30  20  20  10
Odessa                   71  90  71  95 /  30  20  20  10
Wink                     71  93  70  98 /  30  20  20  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...93
LONG TERM....93
AVIATION...29

In the hours before

Special weather statement, Jun 4, 4:16 PM CDT, 3 hours 57 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
416 PM CDT Wed Jun 4 2025

TXZ276-279-281-282-042200-
Central Brewster County TX-Presidio Valley TX-
Lower Brewster County TX-Marfa Plateau TX-
416 PM CDT Wed Jun 4 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN BREWSTER AND
SOUTHEASTERN PRESIDIO COUNTIES THROUGH 500 PM CDT...

At 416 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lajitas, moving east at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Terlingua and Study Butte.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2928 10384 2928 10389 2936 10395 2951 10370
      2928 10355 2927 10384
TIME...MOT...LOC 2116Z 249DEG 12KT 2934 10384

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

55
Special weather statement, Jun 4, 5:03 PM CDT, 3 hours 10 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
503 PM CDT Wed Jun 4 2025

TXZ279-280-282-042245-
Chisos Basin TX-Central Brewster County TX-Lower Brewster County TX-
503 PM CDT Wed Jun 4 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN BREWSTER COUNTY
THROUGH 545 PM CDT...

At 503 PM CDT, Doppler radar was tracking a strong thunderstorm near
Terlingua, or 13 miles northeast of Lajitas, moving east at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Chisos Basin, Terlingua, Study Butte, Big Bend National Park,
Terlingua Ranch Airport, and Terlingua Ranch Lodge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2930 10364 2942 10369 2959 10337 2923 10322
TIME...MOT...LOC 2203Z 258DEG 17KT 2937 10358

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

55
Special weather statement, Jun 4, 5:07 PM CDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
507 PM CDT Wed Jun 4 2025

TXZ279-042245-
Central Brewster County TX-
507 PM CDT Wed Jun 4 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL BREWSTER COUNTY
THROUGH 545 PM CDT...

At 506 PM CDT, Doppler radar was tracking a strong thunderstorm 26
miles northwest of Persimmon Gap, or 38 miles south of Alpine, moving
east at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Santiago Peak.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2976 10362 2986 10369 3004 10335 2973 10322
TIME...MOT...LOC 2206Z 252DEG 12KT 2982 10357

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

55
Special weather statement, Jun 4, 6:12 PM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Midland/Odessa TX
612 PM CDT Wed Jun 4 2025

TXZ279-282-050000-
Central Brewster County TX-Lower Brewster County TX-
612 PM CDT Wed Jun 4 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL BREWSTER COUNTY THROUGH
700 PM CDT...

At 611 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Panther Junction, moving north at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Persimmon Gap and Big Bend National Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2937 10309 2940 10323 2980 10319 2968 10285
TIME...MOT...LOC 2311Z 202DEG 18KT 2946 10315

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

55
Special weather statement, Jun 4, 7:56 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
756 PM CDT Wed Jun 4 2025

TXZ279-280-282-050145-
Chisos Basin TX-Central Brewster County TX-Lower Brewster County TX-
756 PM CDT Wed Jun 4 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL BREWSTER COUNTY
THROUGH 845 PM CDT...

At 756 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Castolon, or 19 miles southwest of Panther
Junction, moving northeast at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Panther Junction, Chisos Basin, and Big Bend National Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2903 10334 2903 10333 2904 10333 2904 10335
      2902 10335 2910 10348 2945 10318 2923 10297
      2902 10331 2902 10334
TIME...MOT...LOC 0056Z 228DEG 27KT 2908 10338

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

55

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 7:29 PM CDTSevere Thunderstorm WarningMAFBrewster, Jeff Davis, Pecos, Presidio46 min
Jun 4, 7:56 PM CDTSpecial Weather StatementMAF49 min
Jun 4, 8:14 PM CDTSpecial Weather StatementMAFBrewster46 min
Jun 5, 2:11 PM CDTSevere Thunderstorm WarningMAFPecos, Reeves, Ward34 min
Jun 5, 2:42 PM CDTSevere Thunderstorm Warning Considerable damage threatMAFPecos, Reeves48 min
Jun 5, 2:43 PM CDTSevere Thunderstorm WarningMAFReeves47 min
Jun 5, 3:27 PM CDTSevere Thunderstorm Warning Destructive damage threatMAFPecos48 min
Jun 5, 3:42 PM CDTSevere Thunderstorm WarningMAFLoving, Reeves48 min
Jun 5, 3:59 PM CDTSevere Thunderstorm Warning Considerable damage threatMAFPecos46 min
Jun 5, 4:12 PM CDTFlash Flood WarningMAFPecos4 hr
Jun 5, 4:24 PM CDTSevere Thunderstorm WarningMAFReeves, Ward51 min
Jun 5, 4:26 PM CDTSevere Thunderstorm WarningMAFLoving, Reeves64 min
Jun 5, 4:41 PM CDTSevere Thunderstorm WarningMAFPresidio49 min
Jun 5, 4:43 PM CDTSevere Thunderstorm Warning Considerable damage threatMAFPecos47 min
Jun 5, 4:55 PM CDTFlash Flood WarningMAFPecos3 hr
Jun 5, 5:09 PM CDTSevere Thunderstorm Warning Considerable damage threatMAFLoving, Reeves, Ward, Winkler51 min
Jun 5, 5:27 PM CDTSevere Thunderstorm Warning Considerable damage threatMAFPecos48 min
Jun 5, 6:01 PM CDTSevere Thunderstorm WarningMAFPecos29 min
Jun 5, 6:04 PM CDTSevere Thunderstorm WarningMAFBrewster, Presidio41 min
Jun 5, 6:14 PM CDTSevere Thunderstorm Warning Considerable damage threatMAFPecos, Terrell46 min
Jun 5, 6:22 PM CDTSevere Thunderstorm Warning Considerable damage threatMAFPecos38 min
Jun 5, 6:42 PM CDTSevere Thunderstorm WarningMAFBrewster, Pecos33 min

Nearby

Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.